Alert archive / California / Wind Advisories in 2015

Wind Advisory 59, NWS Los Angeles, CA

November 18, 2015

NWS Los Angeles, CA issued this wind advisory at Nov 18, 2015, 6:09 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 6:09 PM PST (02:09 UTC)
Expired
Nov 19, 2015, 3:00 AM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWUS76 KLOX 190209
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
609 PM PST WED NOV 18 2015

...GUSTY NORTH TO NORTHEAST WINDS THROUGH LATE TONIGHT ACROSS THE
SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.A TIGHTENING OFFSHORE PRESSURE GRADIENT ACROSS SANTA BARBARA
COUNTY WILL GENERATE GUSTY NORTH TO NORTHEAST WINDS ACROSS
THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST THROUGH LATE
TONIGHT. THE STRONGEST WINDS WILL OCCUR IN THE SANTA YNEZ
MOUNTAINS...WHERE ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE IN
FAVORED LOCATIONS...SUCH AS MONTECITO HILLS.

CAZ052-191100-
/O.NEW.KLOX.WI.Y.0059.151119T0209Z-151119T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
609 PM PST WED NOV 18 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH. ISOLATED GUSTS TO 50 MPH FOR FAVORED
  LOCATIONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS
  INCLUDE HIGHWAYS 101...154...AND 192. DUE TO THE WEAKENING OF
  MANY TREES CAUSED BY THE DROUGHT...ADDITIONAL TREES AND LARGE
  BRANCHES MAY BE KNOCKED DOWN BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-191100-
/O.NEW.KLOX.WI.Y.0059.151119T0209Z-151119T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
609 PM PST WED NOV 18 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH BELOW PASSES AND CANYONS. ISOLATED GUSTS TO 40
  MPH IN THE HILLS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS
  INCLUDE HIGHWAYS 101...154...AND 192. DUE TO THE WEAKENING OF
  MANY TREES CAUSED BY THE DROUGHT...ADDITIONAL TREES AND LARGE
  BRANCHES MAY BE KNOCKED DOWN BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD/HALL
1 follow-up statement
697 
WWUS76 KLOX 191123
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
323 AM PST THU NOV 19 2015

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.WINDS HAVE DIMINISHED ACROSS MUCH OF THE SANTA BARBARA COUNTY
MOUNTAINS AND ADJACENT SOUTH COAST THIS MORNING.

CAZ039-052-191230-
/O.EXP.KLOX.WI.Y.0059.000000T0000Z-151119T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
323 AM PST THU NOV 19 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS MUCH OF THE SANTA BARBARA COUNTY
MOUNTAINS AND ADJACENT SOUTH COAST THIS MORNING.

$$

CK/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 4:13 PM PST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 18, 4:13 PM PST, 1 hour 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
413 PM PST WED NOV 18 2015

UPDATED AVIATION SECTION

.SYNOPSIS...

OFFSHORE WINDS AND HIGH PRESSURE WILL RAISE TEMPERATURES TO ABOVE
NORMAL INTO THE WEEKEND...WITH THE HOTTEST DAY ON FRIDAY. THEN A
COLD LOW WILL ARRIVE NEXT WEEK FOR A TEMPERATURE DROP TO BELOW
NORMAL AN INCREASING CLOUDINESS TUESDAY THROUGH MIDWEEK.

&&

.SHORT TERM (TODAY-SAT)...WEAK TO MODERATE OFFSHORE GRADIENTS WITH
MINIMAL UPPER SUPPORT WILL CONTINUE THROUGH FRIDAY. GRADIENT
INCREASE A BIT TOMORROW AND FRIDAY, ENOUGH TO BUMP UP THE WINDS A
NOTCH BUT STILL MOSTLY BELOW ADVISORY LEVELS AS UPPER SUPPORT IN
BASICALLY NIL. AREAS AWAY FROM THE COAST SAW TEMPS CLIMB SEVERAL
DEGREES TODAY, A TREND THAT WILL CONTINUE THROUGH FRIDAY WHEN HIGHS
NEAR 90 ARE POSSIBLE IN THE WARMER AREAS. COASTAL AREAS WERE A MIXED
BAG BUT MOST AREAS WERE ABOUT THE SAME AS YESTERDAY. HOWEVER, THE
INCREASE IN OFFSHORE FLOW WILL BRING WARMER TEMPS THERE AS WELL
THROUGH FRIDAY.

THE BIGGEST CHANGE IN THE FORECAST WAS FOR THE WEEKEND AS MODELS NOW
ARE SHOWING FURTHER STRENGTHENING OF THE OFFSHORE FLOW, AS MUCH AS
-8.5MB LAX-DAG ACCORDING TO THE NAM. THERE'S SOME UPPER SUPPORT FOR
THIS EVENT BUT NOT A LOT. SO SATURDAY IS LOOKING LIKE A SOLID WIND
ADVISORY DAY FOR MOST OF VENTURA AND LA COUNTIES. THERE'S A FAIR
AMOUNT OF COLD AIR ADVECTION THAT WILL LIKELY MORE THAN OFFSET THE
WARMING AFFECTS OF THE DOWNSLOPE FLOW OFF THE MOUNTAINS SO MOST
INLAND AREAS SHOULD BE COOLER ON SATURDAY, BUT STILL WELL ABOVE
NORMAL, WHILE AREAS RIGHT AT THE COAST SHOULD BE ABOUT THE SAME AS
FRIDAY OR JUST SLIGHTLY COOLER.

.LONG TERM (SUN-WED)...OFFSHORE FLOW EXPECTED TO WEAKEN SUNDAY AS
THE NEXT TROF APPROACHES NORTHERN CALIFORNIA. TEMPS WILL REMAIN WELL
ABOVE NORMAL BUT AN EARLIER SEA BREEZE SHOULD COOL COAST/VALLEY
AREAS BY 2-4 DEGREES. COOLING TREND TO CONTINUE THROUGH THE MIDDLE
OF NEXT WEEK. MODELS CONTINUE TO EXHIBIT BIG RUN TO RUN AND MODEL TO
MODEL DIFFERENCES SO CONFIDENCE IN SPECIFICS IS VERY LOW AT THIS
POINT. IN GENERAL THOUGH A COOLER PATTERN IS LIKELY WITH POSSIBLE
LIGHT PRECIPITATION WEDNESDAY AND THURSDAY. CURRENTLY THE GFS IS BY
FAR THE "WETTEST" OPERATIONAL MODEL AND THE EC IS COMPLETELY DRY.
LOOKING AT THE ENSEMBLES THOUGH BOTH PAINT A FAIRLY SIMILAR PICTURE,
WHICH LOOKS A LOT LIKE THE LAST SYSTEM, THOUGH WEAKER AND NOT QUITE
AS COLD. SO LOOK FOR A COOL START TO THE THANKSGIVING HOLIDAY
PERIOD, WINDY AT TIMES, AND MAYBE SOME LIGHT PRECIP. THOUGH BEST
CHANCES FOR PRECIP WILL BE NORTH OF PT CONCEPTION AND IN THE
MOUNTAINS. COULD BE ANOTHER CLOSE CALL FOR SNOW OVER THE GRAPEVINE.

&&

.AVIATION...19/0013Z.

AT 0010Z...THE MARINE LAYER DEPTH WAS AROUND 500 FT DEEP AT KLAX.
THE TOP OF THE INVERSION WAS LOCATED AROUND 2700 FT WITH A
TEMPERATURE OF 19 DEGREES CELSIUS.

VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGHOUT THE PERIOD
EXCEPT FOR A CHANCE OF LIFR CONDITIONS AT KPRB BETWEEN 10Z AND 16Z.
THERE IS A CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE AT
TERMINALS THROUGH 18Z.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
10 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE.
ANY EAST WINDS WILL REMAIN LESS THAN 7 KNOTS.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
10 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE.

&&

.MARINE...18/200 PM.

SMALL CRAFT ADVISORIES WILL NOW CONTINUE THROUGH LATE THURSDAY NIGHT
ACROSS THE OUTER WATERS...STRONGEST IN THE WESTERN PORTION. THERE IS
A 20 PERCENT CHANCE FOR OFFSHORE WIND GUSTS OVER 20 TO 25 KT
THURSDAY AND FRIDAY MORNINGS FROM VENTURA TO POINT MUGU AND OUT TO
ANACAPA AND SANTA CRUZ ISLANDS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...HALL
MARINE...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 18, 6:00 AM PST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED NOV 18 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-191400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

IT WILL BE WINDY ACROSS THE SANTA BARBARA SOUTH COAST THIS MORNING.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE A SANTA ANA WINDS BOTH THURSDAY AND SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 2:42 PM PSTFire Weather WatchLOXLos Angeles19 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.